Alert archive / Illinois / Wind Advisories in 2023
Wind Advisory 5, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Mar 2, 2023, 3:10 AM CST for 29 counties in Illinois. It took effect at Mar 3, 2023, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2023, 3:10 AM CST (09:10 UTC)
- In effect from
- Mar 3, 2023, 6:00 AM CST
- Expired
- Mar 3, 2023, 5:33 PM CST
- In force
- 12 hr
- Issued by
- NWS Lincoln, IL
All 29 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 68 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727 WWUS73 KILX 020910 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 310 AM CST Thu Mar 2 2023 ILZ049>057-061>063-066>068-071>073-022215- /O.NEW.KILX.WI.Y.0005.230303T1200Z-230304T0600Z/ Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- Including the cities of Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 310 AM CST Thu Mar 2 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Northeast winds 15 to 25 mph with gusts up to 50 mph expected, before becoming northwest by evening. * WHERE...Portions of central, east central, southeast and west central Illinois. * WHEN...From 6 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
082 WWUS73 KILX 021957 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 157 PM CST Thu Mar 2 2023 ILZ042>048-031000- /O.EXA.KILX.WI.Y.0005.230303T1200Z-230304T0600Z/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, and Petersburg 157 PM CST Thu Mar 2 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph expected, before becoming northwest by evening. * WHERE...Logan, De Witt, Piatt, Champaign, Vermilion, Cass and Menard Counties. * WHEN...From 6 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ049>057-061>063-066>068-071>073-031000- /O.CON.KILX.WI.Y.0005.230303T1200Z-230304T0600Z/ Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- Including the cities of Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 157 PM CST Thu Mar 2 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph expected, before becoming northwest by evening. * WHERE...Portions of central, east central, southeast and west central Illinois. * WHEN...From 6 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Deubelbeiss
414 WWUS73 KILX 030909 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 309 AM CST Fri Mar 3 2023 ILZ031-037-038-041-040000- /O.EXA.KILX.WI.Y.0005.230303T1200Z-230304T0600Z/ Woodford-Tazewell-McLean-Mason- Including the cities of Eureka, Pekin, Bloomington, Normal, and Havana 309 AM CST Fri Mar 3 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...Northeast winds 20 to 30 mph with gusts over 50 mph, becoming northwest in the afternoon. * WHERE...Woodford, Tazewell, McLean and Mason Counties. * WHEN...From 6 AM this morning to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ042>057-061>063-066>068-071>073-040000- /O.CON.KILX.WI.Y.0005.230303T1200Z-230304T0600Z/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 309 AM CST Fri Mar 3 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...Northeast winds 20 to 30 mph with gusts over 50 mph, becoming northwest in the afternoon. Areas near I-72 may gust over 55 mph. * WHERE...Portions of central, east central, southeast and west central Illinois. * WHEN...From 6 AM this morning to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
432 WWUS73 KILX 031824 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1224 PM CST Fri Mar 3 2023 ILZ038-042>046-051>057-061>063-066>068-071>073-040230- /O.UPG.KILX.WI.Y.0005.000000T0000Z-230304T0600Z/ /O.NEW.KILX.HW.W.0001.230303T1824Z-230304T0100Z/ McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1224 PM CST Fri Mar 3 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...North to northeast winds 30 to 40 mph with gusts to around 60 mph. * WHERE...Portions of central, east central and southeast Illinois. * WHEN...Until 7 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ILZ031-037-041-047>050-040100- /O.EXT.KILX.WI.Y.0005.000000T0000Z-230304T0100Z/ Woodford-Tazewell-Mason-Cass-Menard-Scott-Morgan- Including the cities of Eureka, Pekin, Havana, Beardstown, Petersburg, Winchester, and Jacksonville 1224 PM CST Fri Mar 3 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Northeast winds 20 to 30 mph with gusts over 50 mph, becoming northwest through the afternoon. * WHERE...Woodford, Tazewell, McLean and Mason Counties. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Deubelbeiss
531 WWUS73 KILX 032333 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 533 PM CST Fri Mar 3 2023 ILZ038-042>044-051>054-061-040045- /O.CAN.KILX.HW.W.0001.000000T0000Z-230304T0100Z/ McLean-Logan-De Witt-Piatt-Sangamon-Christian-Macon-Moultrie- Shelby- Including the cities of Bloomington, Normal, Lincoln, Clinton, Monticello, Springfield, Taylorville, Decatur, Sullivan, and Shelbyville 533 PM CST Fri Mar 3 2023 ...HIGH WIND WARNING IS CANCELLED... Winds have decreased across the area, allowing the headline to be cancelled. $$ ILZ031-037-041-047>050-040045- /O.CAN.KILX.WI.Y.0005.000000T0000Z-230304T0100Z/ Woodford-Tazewell-Mason-Cass-Menard-Scott-Morgan- Including the cities of Eureka, Pekin, Havana, Beardstown, Petersburg, Winchester, and Jacksonville 533 PM CST Fri Mar 3 2023 ...WIND ADVISORY IS CANCELLED... Winds have decreased across the area, allowing the headline to be cancelled. $$ ILZ045-046-055>057-062-063-066>068-071>073-040100- /O.CON.KILX.HW.W.0001.000000T0000Z-230304T0100Z/ Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Champaign, Urbana, Danville, Tuscola, Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 533 PM CST Fri Mar 3 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...North winds around 30 mph with gusts up to 55 mph. * WHERE...Portions of east central and southeast Illinois. * WHEN...Until 7 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Mar 1, 11:05 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Mar 1, 11:05 PM CST, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1105 PM CST Wed Mar 1 2023 .SYNOPSIS... Issued at 211 PM CST Wed Mar 1 2023 Fair weather continues into Thursday morning across central Illinois. Temperatures will fall into the 30s for most of the area overnight, then warm into the mid 40s to mid 50s Thursday afternoon. Rain overspreads the region Thursday evening and continues into Friday afternoon. Portions of the Illinois River Valley and north will mix with or change to snow with minor accumulations possible. Dry weather returns to the forecast for the weekend. && .UPDATE... Issued at 740 PM CST Wed Mar 1 2023 Evening surface map indicated double barrel low pressure located over central OH and southeast WI, with their respective cold fronts pushing through the Ohio Valley and eastern IA. The front that is now moving into NW IL is associated with a more significant temperature drop on northwest winds gusting over 20 mph. As the cold advection works its way southeast, lows will eventually bottom out from the lower 30s west of I-55, to the upper 30s in southeast IL. The northern periphery of a large cirrus shield associated with a system well to our south was affecting much of the CWA currently, but this is expected to sink southeast over the next several hours. Stratocu behind the cold front over northern IA is forecast to reach into the northern CWA late tonight. Only adjustments to the forecast were minor grid edits based on current trends. && .SHORT TERM...(This evening through Thursday) ISSUED AT 211 PM CST Wed Mar 1 2023 A weak area of low pressure and attendant cold front have passed through central Illinois leaving a modest northwest breeze in its wake. Meanwhile, a ridge of high pressure currently over the Upper Midwest will spread east across the Great Lakes overnight into Thursday. This will cause winds to veer to a northeasterly direction, and fair weather will continue through much of the day Thursday under the influence of the ridge and dry northeast flow. Temperatures will start the day in the 30s and should warm into the mid 40s near Galesburg to mid 50s near Lawrenceville. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 211 PM CST Wed Mar 1 2023 A strong upper wave moving onshore over southern California this afternoon is progged to move across Texas then lift to Arkansas Thursday night. Strong surface cyclogenesis will occur with the low center expected along the AR/MO state line by 12Z Friday. Strong warm air advection ahead of the low will overspread portions of southern and central Illinois Thursday night into Friday morning bringing rain to the area starting around around or shortly after midnight Thursday night. The low will track across southern/central Illinois Friday morning and into Indiana Friday afternoon as cold air wrapping around the back side of the system overspreads central Illinois resulting in a changeover to snow across the Illinois River Valley. *1) Rainfall amounts: While there remains some uncertainty in the low track and resulting axis of heaviest QPF, guidance is coming into better agreement with precip amounts in excess of an inch appearing likely (70 percent confidence) southeast of the I-55 corridor with lesser amounts northwest. A narrow corridor of 3+ inches of rain is possible, with the best chance (around 50 percent) south of the I-70 corridor. Raw model output indicates the possibility for a narrow axis of heavy rain of 4-6 inches somewhere south of I-70 but exact placement details remain a bit uncertain at this time. Mid level lapse rates in excess of 7 C/km are progged to advect across portions of the southern half of the state contributing to modest elevated upright instability that will support a few embedded thunderstorms and the corridor of locally heavier rainfall amounts. 3 and 6 hourly Flash Flood Guidance from the RFC indicates that around 2.0/2.5 inches of precip will be sufficient for flash flooding to occur, so this will need to be monitored closely. *2) Snowfall: Guidance continues to trend warmer and has largely eliminated accumulating snowfall from the forecast across the ILX forecast area. The exception is for minor amounts under an inch north of Galesburg to Henry. Will still have to monitor for forecast changes and any adjustment back south could bring heavy snow potential back into the forecast area. Guidance indicates a deep, sloped band of strong frontogenesis will lift north across the state Friday morning with the strongest fgen during the afternoon pivoting across the Quad Cities area up into southern Wisconsin. Banded heavy snow is still favored within that area of mesoscale forcing. NBM probability of one inch of snow has lowered to around 25-35 percent north of the aforementioned Galesburg to Henry line with lower probabilities south. Note: the 12Z ECMWF did buck the trend and shifted the low track further south. For now, this has limited support from its own ensemble system which it is an outlier, but illustrates the lingering uncertainty with this system. *3) Strong winds: Gusty winds are expected both ahead and behind the deep low. In addition to a tight pressure gradient around the low, moderately strong pressure falls of 5-8mb/3hr are anticipated Friday morning along with a strong easterly low level jet in excess of 50kt. These factors will combine to result in east to northeast winds gusting 40 to 50 mph at times Friday morning into the afternoon. Behind the departing lower Friday evening and overnight, steepening low level lapse rates and pressure rises of 6-11mb/3hr will contribute to gusts in the 30 to 40 mph range out of the northwest. Behind the departing low, high pressure will build from the central Great Plains Friday night to the Upper Ohio River Valley Sunday. This will result in fair weather over the weekend with winds diminishing under the ridge axis Saturday. Temperatures will undergo a warming trend behind the ridge axis Sunday into Monday with widespread 60s expected to kick off the upcoming week. A couple weak shortwave embedded in the zonal flow aloft will bring the next chances for rain Monday into Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1105 PM CST Wed Mar 1 2023 Leading edge of MVFR ceilings has reached KMLI at 05z. Timing tool moves this into KPIA around 0730z and KBMI about an hour later and have updated TAFs to include quicker timing. Latest guidance pushes these ceilings farther south, so included BKN015 at KCMI. KSPI/KDEC are still a low confidence forecast and with lower probabilities of MVFR ceilings just included SCT025 mention, but this may be amended as trends become clearer overnight. The lower ceilings are forecast to shift back north late morning into early afternoon, with VFR skies through the remainder of the forecast. Northwest winds near/under 10 kt tonight will veer northeast Thursday morning as high pressure builds into the upper Midwest. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...25 SYNOPSIS...Deubelbeiss SHORT TERM...Deubelbeiss LONG TERM...Deubelbeiss AVIATION...25
Hazardous weather outlook, Mar 1, 3:01 PM CST, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 301 PM CST Wed Mar 1 2023 ILZ027>031-036>038-040>043-047-048-022115- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Cass-Menard- 301 PM CST Wed Mar 1 2023 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A strong storm system will move into central Illinois Thursday night into Friday. There are high probabilities of receiving around an inch of rain which may cause some additional river rises. This system is likely to produce wind gusts around 45 mph at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ044>046-049>057-061-022115- Piatt-Champaign-Vermilion-Scott-Morgan-Sangamon-Christian-Macon- Moultrie-Douglas-Coles-Edgar-Shelby- 301 PM CST Wed Mar 1 2023 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A strong storm system will move into central Illinois Thursday night into Friday. There are high probabilities of receiving at least an inch of rain which may cause some additional river rises. This system is likely to produce wind gusts around 45 mph at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ062-063-066>068-071>073-022115- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 301 PM CST Wed Mar 1 2023 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A strong storm system will move into central Illinois Thursday night into Friday. There are high probabilities of receiving an inch or two of rain with locally heavier amounts possible. This will cause some additional river rises and may also result in flash flooding. The system is likely to produce wind gusts around 45 mph at times. A few thunderstorms are expected on Friday, although the severe weather potential appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Deubelbeiss
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:22 AM CST | Flood Watch | ILX | Clark, Clay, Crawford, Edgar, Jasper, Lawrence and 1 more | 40 hr |
| Mar 2, 8:40 AM CST | River Flood Warning | ILX | Clay, Richland | 8 days |
Nearby
Wind Advisories in Illinois, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.